Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


+++Making Changes?????
Dec 3, 2005

Hello Dr. I will try and keep my question as brief as I can. I began my ride with HIV 5 yrs ago.Found out while applying for mortgage insurance for me and my then newlywed wife.HOWS THAT FOR A KICK IN THE PANTS? Anyway, began with a viral load of 16,000 and cd4's around 870. After visiting a non-specialist initially,I was given AZT which I took for about three weeks.Stuff nearly killed me.I recovered from that and located a very establishied specialist here in the DFW area. I began a regimen of epivir,d4tZerit and Viramune(knocked me down for 3 to 4 weeks before I could get up and function to a tolerable degree.Within 30 to 45 days my Vload was undetectable and has remained so to this day. There has been one change along the way and that was replacing Zerit with Ziagen,at 3 yrs of zerit it was dropping fat in my legs .The change knocked me down for a week or so,but I was back up and working though a subtle struggle with fatigue began with the addition of Ziagen. It has increased to an intolerable/UNACCEPTABLE level and I am going to another heavyweight HIV team.Dr Dan B.(Dr S. is fully competent ,but if your HIV is well controlled then there's nothing to discuss--I understand his logic,but know quality of life must also be a consideration.I know we are all still in a learning curve. Something more worth noting--I recently tried the Epzicom/Viramune once a day thing and it felt like the 1st 30 days I took HIV meds.Knocked me down hard.Now this is a combination of the same drugs I take 2x a day as you know. Could this be a barometer to indicate perhaps a tolerance problem with Ziagen??? I mean at 2x a day dosing I feel half as miserable. Somethings gotta change.However,even I AM reluctant to change meds because my current three do not have lipo/wasting properties....what to do? what to do? By the way, I have a (healthy)2 yr old baby girl who is out running me because my fatigue e/energy levels are so depleted. I can't have that,It's breaking my heart... My new pyhsician will work with me on this. But tell me anyway-YOUR thoughts on a less toxic effective NRTI to replace Ziagen with and/or any consequences of doing so--(that's user friendly? is that a term we can even use here?haha) Listen I Thank you and all the Dr's for your/thier input here. A donation is on the way. Give me something here Dr. Pierone Be Well, Steven

Response from Dr. Pierone

Hello and thanks for posting. One of the fundamental rules of HIV therapeutics is to stop or switch medications that are causing side effects whenever possible. Ziagen is a good drug, but based on your post, it is simply not for you. Talk to your doctor about a simple switch of Ziagen to Viread and you will know within 2 weeks (more likely 3 days) if this was the ticket. Let us know what happens and best of luck!



Previous
hepititus B vaccine
Next
I will do NO DRUGS!

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement